Alert archive / Ohio / Small Craft Advisories in 2008

Small Craft Advisory 65, NWS Cleveland, OH

October 17, 2008

NWS Cleveland, OH issued this small craft advisory at Oct 17, 2008, 3:22 AM EDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Oct 17, 2008, 3:22 AM EDT (07:22 UTC)
Expired
Oct 17, 2008, 4:00 PM EDT
In force
13 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

000
WHUS71 KCLE 170722
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
322 AM EDT FRI OCT 17 2008

LEZ142>149-171530-
/O.NEW.KCLE.SC.Y.0065.081017T0722Z-081017T1600Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
322 AM EDT FRI OCT 17 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT TODAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON EDT TODAY. 

A NORTHEAST WIND AT 10 TO 20 KNOTS ON LAKE ERIE WILL CAUSE WAVES
BETWEEN 3 AND 5 FEET ALONG THE NEARSHORE WATERS.  

THE WINDS ARE EXPECTED TO DIMINISH THIS AFTERNOON AND THE WAVES
SHOULD SUBSIDE TO BELOW SMALL CRAFT CRITERIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN
PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

LOMBARDY
2 follow-up statements
000
WHUS71 KCLE 171342
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
942 AM EDT FRI OCT 17 2008

LEZ142-143-171445-
/O.CAN.KCLE.SC.Y.0065.000000T0000Z-081017T1600Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
942 AM EDT FRI OCT 17 2008

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LEZ144>149-172000-
/O.EXT.KCLE.SC.Y.0065.000000T0000Z-081017T2000Z/
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
942 AM EDT FRI OCT 17 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON. 

A NORTHEAST WIND AT 10 TO 20 KNOTS ON LAKE ERIE WILL CAUSE WAVES
BETWEEN 3 AND 5 FEET ALONG THE NEARSHORE WATERS.

THE WINDS AND WAVES ARE EXPECTED TO DIMINISH AND SUBSIDE LATER
THIS AFTERNOON AS HIGH PRESSURE BUILDS OVER THE GREAT LAKES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

OUDEMAN
000
WHUS71 KCLE 171958
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
358 PM EDT FRI OCT 17 2008

LEZ144>149-172100-
/O.EXP.KCLE.SC.Y.0065.000000T0000Z-081017T2000Z/
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
358 PM EDT FRI OCT 17 2008

...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 PM EDT THIS AFTERNOON...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 4 PM EDT THIS AFTERNOON. 

THE LAKE WILL STILL REMAIN CHOPPY THIS EVENING WITH WAVES OF 2 TO
4 FEET AND A NORTHEAST WIND.

$$

OUDEMAN

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Oct 17, 1:24 AM EDT, 1 hour 58 minutes earlier.

Area forecast discussion, Oct 17, 1:24 AM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
124 AM EDT FRI OCT 17 2008

.SYNOPSIS...
COOL HIGH PRESSURE WILL GRADUALLY BUILD INTO THE REGION FROM THE
WESTERN GREAT LAKES AND REACH THE AREA ON SATURDAY. THE HIGH
PRESSURE AREA WILL MOVE TO THE EAST COAST ON SUNDAY.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
TEMPS ARE JUST COLD ENOUGH FOR LAKE EFFECT CLOUDS. SURFACE HIGH
BUILDING IN OVERNIGHT WITH ANTICYCLONIC FLOW BUT INVERSION REMAINS
HIGH AND SOME LAKE EFFECT CLOUDS WILL LIKELY PERSIST ESPECIALLY
ALONG THE CENTRAL LAKESHORE WITH THE NORTH FLOW. SHOULD BE
INCREASING HOLES IN THE CLOUDS INLAND...YOUNGSTOWN WOOSTER CANTON MT
VERNON...OVERNIGHT BUT FOR SIMPLICITY WILL JUST GO WITH M CLOUDY.
LOCAL WRF MODEL POSTS A SMALL AMOUNT OF QPF OVERNIGHT BUT AIRMASS
TOO DRY WITH TOO MUCH SUBSIDENCE. MIN TEMP FORECAST MAY BE A
DEGREE OR TWO TOO COOL WHERE CLOUDS HANG IN AND INCREASED THE
LAKESHORE TEMPS SEVERAL DEGREES OTHERWISE NO SIGNIFICANT CHANGES
FOR OVERNIGHT LOWS.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH SUNDAY NIGHT/...
GENERALLY FAIR WEATHER IS EXPECTED UNTIL MONDAY AFTERNOON AS THE
GFS AND ECMWF ARE QUITE SIMILAR IN MOVING AN UPPER LEVEL SHORT WAVE
ACROSS THE OHIO VALLEY EARLY SATURDAY AND A PROGRESSIVE SHORT WAVE
RIDGE FOR LATE SATURDAY AND SUNDAY WHICH IS TO BE FOLLOWED BY
ANOTHER SHORT WAVE ON MONDAY. TIMING OF FEATURES SURFACE AND ALOFT
ARE FAIRLY SIMILAR SO CONFIDENCE IS HIGH. FOR FRIDAY NIGHT WITH A
DRY STABLE SURFACE RIDGE OVER THE REGION EXPECTED ONLY A PERIOD OF
CLOUDINESS FRIDAY NIGHT AND EARLY SATURDAY AS THE FIRST SHORT WAVE
PASSES BY. MOSTLY CLEAR SKIES SHOULD FOLLOW FOR LATE SATURDAY
UNTIL EARLY MONDAY. MAV GUIDANCE LOOK OK WITH MINOR CHANGES.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
GFS AND ECMWF IN PRETTY GOOD AGREEMENT AGAIN TODAY.  BOTH SHOW A
FAIRLY ACTIVE PATTERN WITH TWO SYSTEMS SET TO AFFECT AREA DURING THE
LONG TERM PERIOD.  FIRST SYSTEM WILL COME THROUGH MONDAY NIGHT INTO
TUESDAY.  A COLD FRONT SHOULD BE EAST OF AREA BY 12Z TUE.  AREA WILL
SEE PRETTY GOOD CHANCES FOR PRECIP.  HIGH PRESSURE WILL BUILD IN FOR
THE MIDDLE PART OF THE WEEK BUT ANOTHER LOW WILL MOVE OVER THE
CENTRAL LAKES ON THURSDAY. A WARM FRONT FROM THIS LOW WILL LIFT
NORTH ACROSS THE AREA ON THURSDAY AND GIVE ANOTHER DECENT SHOT OF
RAIN.  TEMPERATURES FOR THE MOST PART WILL AVERAGE A LITTLE BELOW
NORMAL DURING THE PERIOD.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
HIGH PRESSURE WILL BUILD EAST ACROSS THE AREA FORCING FLOW ACROSS
THE OPEN LAKES INTO THE REGION PRODUCING SOME STRATOCUMULUS CLOUDS
AROUND 4500 FEET. SOME ISOLATED LOWER MVFR CEILINGS OF AROUND 3000
FEET WILL AFFECT ERIE FOR ABOUT THE FIRST HOUR OF THE TAF FORECAST
PERIOD. SOME SCATTERING OUT WILL TAKE PLACE DURING THE AFTERNOON
AS DRIER AIR WORKS INTO THE REGION. WINDS SHOULD REMAIN NORTH TO
NORTHEAST THROUGH THE PERIOD. SLIGHTLY STRONGER WINDS AT ERIE
THROUGH THE DAY DIMINISHING THIS EVENING.

OUTLOOK...VFR CONDITIONS EXPECTED THROUGH MONDAY. COLD FRONT WILL
MOVE THROUGH LATE MONDAY OR MONDAY NIGHT WITH MVFR WEATHER
POSSIBLE IN SHOWERS. MVFR WEATHER WILL POSSIBLY LINGER INTO
TUESDAY WITH A CHANCE OF SHOWERS WITH NORTHWEST FLOW.

&&

.MARINE...
WITH COLD FRONT PUSHED THROUGH THE REGION STRONGER WINDS IMMEDIATELY
BEHIND THE FRONT HAVE SLOWLY DIMINISHED THIS AFTERNOON OVER THE
LAKE. HOWEVER...WITH THE STRONG HIGH PRESSURE OVER THE NORTHERN
PLAINS BUILDING EASTWARD THE PRESSURE GRADIENT WILL INCREASE TONIGHT
AND SATURDAY ACROSS THE LAKE ALLOWING WINDS AND WAVES TO ONCE AGAIN
PICK UP. WILL EXTEND SMALL CRAFT ADVISORY OVER THE LAKE THROUGH
TONIGHT. WINDS WILL CONTINUE ON SATURDAY BUT WILL GRADUALLY DIMINISH
DURING THE DAY AS HIGH PRESSURE CENTER MOVES OVER THE LAKE. HIGH
PRESSURE CENTERED OVER THE LAKE SATURDAY NIGHT WILL ALLOW FOR LIGHT
WINDS AND WAVES...THEN THE HIGH IS EXPECTED TO MOVE EAST OF THE LAKE
THROUGH SUNDAY. WINDS TURN EAST AND SOUTH FOR THE END OF THE PERIOD.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...REL
NEAR TERM...KOSARIK
SHORT TERM...REL
LONG TERM...KUBINA
AVIATION...LOMBARDY
MARINE...ABE
Hazardous weather outlook, Oct 16, 5:42 AM EDT, 21 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
542 AM EDT THU OCT 16 2008

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-170945-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
542 AM EDT THU OCT 16 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in Ohio, 2008Every small craft advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.